Breeze Posted June 4, 2006 Share Posted June 4, 2006 Not sure where to put this, so I'll put it here. I have had the hardest time finding a med that will work for my GAD. I have tried Remeron, Nuerontin, Topamax, and Lexapro. The SSRI's are out because I become too agitated. That is a huge group to rule out. The Remeron was ok until it pooped out on me. Neurontin was too sedating, (I sat in a chair for 6 months) and Topamax made me depressed. I don't respond well to meds. I have GAD and no depression. However, there seems to be a trend for people like me. Clonidine. It is a anti hypertensive med. That means "blood pressure med" in lay terms. It works better for me than all of the others combined. We messed around with the dosage, and I found that 1 mg in the morning will keep me on an even keel all day long. This is amazing as the other meds I have tried had a spike effect, or were way too sedating. I barely notice the Clonidine. I don't feel drugged, I feel, well, normal. I also take another 1 mg pill at around 6 in the evening. I also have almost eliminated my use of Klonopin during the day. There can be drawbacks. One thing that is helpful to me is that I have high blood pressure. I was taking the lowest med in terms of what it did for BP when I was switched to Clonidine. The two together turned out to be too much and so I dropped the first one. It has a really long name that I can't recall. The other problem is low blood pressure. This happened to me last night by accident. There isn't a huge danger in low BP, it just makes you feel dizzy and standing up too fast can make you feel faint. I took my Clonidine twice last night by accident. My BP got very low and I was very sleepy. My husband woke me every hour for about 4 hours and I took my BP. Finally it came back up. I have experienced this before and was told it isn't all that dangerous, but it is still something I don't want to get myself into. And I didn't want to take my night meds while my BP was so low. I have also been told that it can eventually poop out on you. (Bummer) But that if you take a break, it can begin to work again for you. I have been on it for over a year now, and feel great. I also take Klonopin (1.5 mgs) , and Nuerontin ( 1200 mgs) at night. This is for some persistent stress that is setting off panic. I will probably decrease both as the stress eases. I also exercise regularly and meditate. This helps tremendously with my anxiety. If I don't exercise, I can feel the difference. The idea behind Clonidine is simple. Those of us with anxiety problems have rushes of adrenaline. This med stops it and keeps you even. Ask you p-doc about it. As I said the only side effects are low blood pressure. It is probably not for everyone, but well worth a try if you are not happy with what you are on now. Breeze Link to comment Share on other sites More sharing options...
This topic is now archived and is closed to further replies.